Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 215, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2016, 5:18 PM CDT for 6 counties in Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 10, 2016, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, DeKalb County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WUUS54 KOHX 102218 SVROHX TNC015-041-141-149-159-189-102300- /O.NEW.KOHX.SV.W.0215.160910T2218Z-160910T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 518 PM CDT SAT SEP 10 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SMITH COUNTY IN MIDDLE TENNESSEE... CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... DE KALB COUNTY IN MIDDLE TENNESSEE... CANNON COUNTY IN MIDDLE TENNESSEE... WEST CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE... EASTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 600 PM CDT * AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARTHAGE TO NEAR MURFREESBORO... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO...SMITHVILLE...WOODBURY...CARTHAGE...WATERTOWN... BAXTER...GORDONSVILLE...WALTERHILL...HICKMAN...SOUTH CARTHAGE... ALEXANDRIA...DOWELLTOWN...LIBERTY...AUBURNTOWN... EDGAR EVANS STATE PARK...CEDARS OF LEBANON STATE PARK... TUCKERS CROSSROADS...CENTER HILL LAKE...READYVILLE AND MILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN THE NASHVILLE METRO AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3619 8553 3575 8605 3581 8659 3629 8613 TIME...MOT...LOC 2217Z 272DEG 38KT 3621 8606 3585 8650 HAIL...<.75IN WIND...60MPH $$ SHAMBURGER
2 follow-up statements
142 WWUS54 KOHX 102235 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 535 PM CDT SAT SEP 10 2016 TNC015-041-141-149-159-189-102300- /O.CON.KOHX.SV.W.0215.000000T0000Z-160910T2300Z/ SMITH TN-RUTHERFORD TN-DE KALB TN-CANNON TN-PUTNAM TN-WILSON TN- 535 PM CDT SAT SEP 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN SMITH...CENTRAL RUTHERFORD...DE KALB...CANNON...WEST CENTRAL PUTNAM AND EASTERN WILSON COUNTIES... AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GORDONSVILLE TO NEAR MURFREESBORO...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MURFREESBORO...SMITHVILLE...WOODBURY...CARTHAGE...WATERTOWN... BAXTER...GORDONSVILLE...WALTERHILL...HICKMAN...SOUTH CARTHAGE... ALEXANDRIA...DOWELLTOWN...LIBERTY...AUBURNTOWN... EDGAR EVANS STATE PARK...CEDARS OF LEBANON STATE PARK... TUCKERS CROSSROADS...CENTER HILL LAKE...READYVILLE AND MILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3619 8553 3575 8605 3581 8659 3629 8613 TIME...MOT...LOC 2235Z 272DEG 38KT 3620 8585 3584 8629 HAIL...<.75IN WIND...60MPH $$ SHAMBURGER
856 WWUS54 KOHX 102247 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 547 PM CDT SAT SEP 10 2016 TNC015-041-141-149-159-189-102300- /O.CON.KOHX.SV.W.0215.000000T0000Z-160910T2300Z/ SMITH TN-RUTHERFORD TN-DE KALB TN-CANNON TN-PUTNAM TN-WILSON TN- 547 PM CDT SAT SEP 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHEASTERN SMITH...EAST CENTRAL RUTHERFORD...DE KALB... CANNON...WEST CENTRAL PUTNAM AND SOUTHEASTERN WILSON COUNTIES... AT 547 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BAXTER TO NEAR WOODBURY...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MURFREESBORO...SMITHVILLE...WOODBURY...CARTHAGE...BAXTER... GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...DOWELLTOWN... LIBERTY...AUBURNTOWN...EDGAR EVANS STATE PARK...CENTER HILL LAKE... READYVILLE AND MILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3619 8553 3575 8605 3579 8642 3626 8595 TIME...MOT...LOC 2247Z 272DEG 38KT 3620 8570 3584 8614 HAIL...<.75IN WIND...60MPH $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:26 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 10, 2:26 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CDT SAT SEP 10 2016 .DISCUSSION... Current radar imagery showing a narrow band of showers and tstms just now moving into our northwestern cwa. This convergence zone should remain rather progressive with the activity approaching our Plateau around 7 pm this evening. The activity should then exit the plateau by midnight. Latest sfc analysis indicates that this activity is just along and ahead of the main cold frontal boundary. Thus, wind energy just ahead of the boundary is elevated and the linear omega fields are tapping into some elevated cape values as well. For the fcst, will go ahead and include pre evening wording. Strong storms are possible as well, with perhaps warning levels becoming possible for a storm or two. Otw, look for clearing over western areas late. Moving forward, the next few days are looking dry with lower humidity values. Still warm though as the shortwave pulls east and heights quickly rebound. In the ext fcst, weak w-e ridging will prevail. A weakening boundary will attempt to approach around mid week but pops at best will be 20 percent. Late in the extended, we will see a pattern change as stronger upper troughing and a frontal boundary moves our way. Will include higher pops for next weekend. For the ext temps, above normal values to continue although high temps late in the extended will lower toward more seasonal levels. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions for a few more hours this afternoon. Flight categories will decrease for a couple of hours at each terminal as a line of showers and thunderstorms pushes through the mid-state. Cigs should remain around 4k feet, but vis will drop with the heavier rains, then improve quickly behind the line. The only other reduction in flight categories should be IFR at CSV late tonight behind the front. The other story will be the winds. Breezy southwest to west winds will be out ahead of the front with gusts to 20 kts. Winds should relax fairly quickly behind the FROPA and turn northerly. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 84 56 88 64 / 40 0 0 0 0 Clarksville 58 81 54 87 61 / 10 0 0 0 0 Crossville 63 79 55 82 63 / 50 0 0 10 10 Columbia 62 85 55 88 65 / 40 0 0 0 0 Lawrenceburg 63 85 55 89 65 / 50 0 0 0 0 Waverly 59 81 55 86 63 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Sep 10, 5:30 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT SEP 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 530 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY PRODUCE LOCALIZED PONDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Sep 10, 4:21 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT SEP 10 2016
TNZ008-026>028-059-102200-
DAVIDSON TN-SUMNER TN-WILSON TN-CHEATHAM TN-WILLIAMSON TN-
421 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN
CHEATHAM...NORTHERN WILLIAMSON...SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES UNTIL 500 PM CDT...
AT 420 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MILLERSVILLE TO FAIRVIEW. MOVEMENT WAS
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GALLATIN...LEBANON...NASHVILLE...MADISON...
HENDERSONVILLE...BRENTWOOD...MOUNT JULIET...GOODLETTSVILLE...
MILLERSVILLE...NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...LAKEWOOD...PEGRAM...RIDGETOP...
HERMITAGE AND BELINDA CITY.
THE VANDERBILT STADIUM AND THE TENNESSEE STATE FAIR IN NASHVILLE
WILL ALSO BE IMPACTED.
LAT...LON 3635 8628 3586 8677 3588 8721 3605 8718
3636 8679 3641 8675 3641 8669 3642 8669
3646 8627
TIME...MOT...LOC 2120Z 271DEG 38KT 3637 8671 3594 8716
SHAMBURGERLocal storm report, Sep 10, 4:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 6 W CLARKSVILLE 36.56N 87.46W
09/10/2016 MONTGOMERY TN EMERGENCY MNGR
TREE DOWN ON COOPER CREEK ROAD IN WESTERN MONTGOMERY
COUNTY.
&&
EVENT NUMBER OHX1601088
HURLEYLocal storm report, Sep 10, 4:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
09/10/2016 WILLIAMSON TN TWITTER
LARGE TREE BLOCKING W. MAIN AND FORREST STREET IN
FRANKLIN.
&&
EVENT NUMBER OHX1601089
HURLEYSpecial weather statement, Sep 10, 5:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT SAT SEP 10 2016 TNZ058>062-075-102230- MARSHALL TN-RUTHERFORD TN-LEWIS TN-MAURY TN-WILLIAMSON TN-BEDFORD TN- 501 PM CDT SAT SEP 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUTHERFORD... SOUTHERN WILLIAMSON...NORTHERN MARSHALL...NORTHWESTERN BEDFORD...EAST CENTRAL LEWIS AND MAURY COUNTIES UNTIL 530 PM CDT... AT 500 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMPSON'S STATION TO NEAR SUMMERTOWN. MOVEMENT WAS EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MURFREESBORO...COLUMBIA...LEWISBURG...SPRING HILL...MOUNT PLEASANT... THOMPSON'S STATION...CHAPEL HILL...EAGLEVILLE... I-65 EAST OF COLUMBIA...FARMINGTON...CULLEOKA...UNIONVILLE... SANTA FE...ROCKVALE...THOMPSONS STATION...HAMPSHIRE... WILLIAMSPORT AND ROVER. LAT...LON 3578 8634 3540 8675 3550 8742 3588 8709 TIME...MOT...LOC 2200Z 273DEG 38KT 3581 8678 3542 8725 SHAMBURGER
Special weather statement, Sep 10, 5:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SAT SEP 10 2016
TNZ008>010-028>031-102230-
JACKSON TN-TROUSDALE TN-SUMNER TN-WILSON TN-MACON TN-CLAY TN-
SMITH TN-
503 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...CLAY...SOUTHEASTERN
SUMNER...TROUSDALE...NORTHERN WILSON...MACON AND NORTHWESTERN JACKSON
COUNTIES UNTIL 530 PM CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR RED BOILING SPRINGS TO NEAR LEBANON.
MOVEMENT WAS EAST AT 45 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...CELINA...GAINESBORO...
HARTSVILLE...HENDERSONVILLE...MOUNT JULIET...WESTMORELAND...
RED BOILING SPRINGS...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...GRANVILLE...
BLEDSOE CREEK STATE PARK...DIXON SPRINGS...WHITLEYVILLE...MOSS...
BOLES AND PLEASANT SHADE.
LAT...LON 3662 8569 3662 8533 3620 8583 3623 8659
3625 8660 3664 8617
TIME...MOT...LOC 2202Z 278DEG 42KT 3661 8590 3624 8631
SHAMBURGERLocal storm report, Sep 10, 5:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
09/10/2016 WILLIAMSON TN EMERGENCY MNGR
TREES/TREE LIMBS ON POWERLINES IN FAIRVIEW.
&&
EVENT NUMBER OHX1601090
HURLEYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 51 min |
| Sep 10, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 52 min |
| Sep 10, 3:26 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Sep 10, 3:29 PM CDT | Special Weather Statement | OHX | Dickson | 46 min |
| Sep 10, 3:34 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Sep 10, 4:00 PM CDT | Special Weather Statement | OHX | Cheatham | 30 min |
| Sep 10, 4:03 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Sep 10, 4:21 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 39 min |
| Sep 10, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Williamson | 32 min |
| Sep 10, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 40 min |
| Sep 10, 5:01 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Sep 10, 5:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 27 min |
| Sep 10, 5:33 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 42 min |
| Sep 10, 5:46 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Putnam | 29 min |
| Sep 10, 5:54 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 66 min |
| Sep 10, 5:57 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 63 min |
| Sep 10, 6:24 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.